Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 86, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 30, 2016, 3:04 PM MDT for Cherry County, Nebraska. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2016, 3:04 PM MDT (21:04 UTC)
- Expired
- May 30, 2016, 3:45 PM MDT
- In force
- 41 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Cherry County, NE
The radar
The North Platte radar (KLNX), 99 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 2:19 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.1 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1672 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
203
WUUS53 KLBF 302104
SVRLBF
NEC031-302145-
/O.NEW.KLBF.SV.W.0086.160530T2104Z-160530T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
404 PM CDT MON MAY 30 2016
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 445 PM CDT/345 PM MDT/
* AT 403 PM CDT/303 PM MDT/...A SEVERE THUNDERSTORM WAS LOCATED NEAR
NENZEL...OR 25 MILES WEST OF VALENTINE...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
KILGORE...NENZEL...CROOKSTON...ANDERSON BRIDGE STATE WILDLIFE
MANAGEMENT AREA...SCHLAGEL CREEK STATE WILDLIFE MANAGEMENT AREA AND
HIGHWAY 97 CROSSING THE NIOBRARA RIVER.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 20 BETWEEN MILE MARKERS 165 AND 193.
HIGHWAY 97 BETWEEN MILE MARKERS 121 AND 138.
HIGHWAY 83 BETWEEN MILE MARKERS 200 AND 204.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4270 10047 4269 10099 4290 10122 4300 10097
4300 10073
TIME...MOT...LOC 2103Z 233DEG 21KT 4286 10105
HAIL...1.00IN
WIND...60MPH
$$
KULIK2 follow-up statements
669
WWUS53 KLBF 302120
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
420 PM CDT MON MAY 30 2016
NEC031-302145-
/O.CON.KLBF.SV.W.0086.000000T0000Z-160530T2145Z/
CHERRY NE-
420 PM CDT MON MAY 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM
CDT/345 PM MDT/ FOR NORTHEASTERN CHERRY COUNTY...
AT 419 PM CDT/319 PM MDT/...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES
SOUTH OF NENZEL...OR 28 MILES WEST OF VALENTINE...MOVING NORTHEAST AT
25 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
KILGORE...NENZEL...CROOKSTON...ANDERSON BRIDGE STATE WILDLIFE MANAGEMENT
AREA...SCHLAGEL CREEK STATE WILDLIFE MANAGEMENT AREA AND HIGHWAY 97
CROSSING THE NIOBRARA RIVER.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 20 BETWEEN MILE MARKERS 165 AND 193.
HIGHWAY 97 BETWEEN MILE MARKERS 121 AND 138.
HIGHWAY 83 BETWEEN MILE MARKERS 200 AND 204.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4270 10047 4269 10099 4290 10122 4300 10097
4300 10073
TIME...MOT...LOC 2119Z 235DEG 21KT 4277 10108
HAIL...1.50IN
WIND...60MPH
$$
KULIK194
WWUS53 KLBF 302146
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
446 PM CDT MON MAY 30 2016
NEC031-302155-
/O.EXP.KLBF.SV.W.0086.000000T0000Z-160530T2145Z/
CHERRY NE-
446 PM CDT MON MAY 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHERRY COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT/900
PM MDT/ FOR NORTH CENTRAL NEBRASKA.
REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
NORTHEASTERN CHERRY COUNTY.
LAT...LON 4270 10047 4269 10099 4290 10122 4300 10097
4300 10073
TIME...MOT...LOC 2144Z 233DEG 21KT 4277 10108
$$
KULIKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 1:55 PM MDT, 1 hour 9 minutes earlier.
Area forecast discussion, May 30, 1:55 PM MDT, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service North Platte NE 255 PM CDT MON MAY 30 2016 .SHORT TERM...(This evening through Tuesday) Issued at 255 PM CDT Mon May 30 2016 Rain showers and thunderstorms are beginning to develop across north central Nebraska along the dry line. Thunderstorms are anticipated to continue developing through the afternoon. As thunderstorms encounter a more unstable atmosphere as they move eastward, thunderstorms will become severe. These storms will expand southward over the early evening hours as the cold front approaches the region from the west. The greatest threat with these storms will large hail and strong winds. Several hours of severe storms are possible as the line slowly progresses eastward. Storms will move out of the area around midnight as the cold front pushes across Nebraska and the Northern Plains. Behind the front, light showers and possibly some light fog will be possible through 8am. Tuesday will be much drier and cooler across central Nebraska as surface high pressure starts to build into the region. High temperatures will top out in the low 70s on Tuesday. .LONG TERM...(Tuesday night through Monday) Issued at 255 PM CDT Mon May 30 2016 Tuesday night through Thursday...a dry forecast is in place through early Thursday aftn. Both the NAM and GFS show a dryline bulge developing across Ncntl Neb late Thursday aftn with K indices near or above 40C. MLcape rises to around 2000j/kg with shear increasing to around 35-40kt when calculated using mixed layer and 450 mb winds. This places the bulk richardson number around 40 supporting isolated storms. The NAM and GFS develop some convection by 00z Thursday evening. A blend of the GFS...SREF and NAM models produces dew points in the upper 50s ahead of the dry line. Bias correction lowers them to the mid 50s. The GFS and NAM show precipitable water increasing to between 1.00 and 1.25 inches along and east of Highway 83. This suggests that moisture will briefly return to the Cntl Plains this week. CONRAD indicates the cape is too low for cell regeneration so pops are isolated and this consistent with the GFS which shows very light QPF. Otherwise the forecast revolves around temperatures. The new guidance is producing lows in the upper 30s at Alliance which would produce lows near 40 across the Wrn Sandhills. The guidance produces highs in the lower 70s Wednesday with lower 80s Thursday. The temperature forecast uses a blend of 4 guidance data sets plus bias correction. Thursday night through Monday...a cold front will sweep the fcst area Friday. Little cooling occurs behind the front. The main feature is dry air and Pacific high pressure which will spend the next 4 days sinking slowly south through Cntl and Srn Plains. A dry forecast is in place with high temperatures in the upper 70s to lower 80s. Strong upper level ridging will be in place centered over the Cntl Rockies. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 100 PM CDT Mon May 30 2016 VFR conditions continue for the first part of the afternoon before showers and thunderstorms develop tonight. Timing is still a little uncertain with the line of storms this evening, but general consensus is that storms will occur between 6pm and midnight. Any thunderstorms will cause a reduction in visibility and lowering of ceilings as well as gusty winds. Behind the rain showers, light fog may be possible especially at the KLBF terminal. VFR conditions return for Tuesday. && .HYDROLOGY... Issued at 255 PM CDT Mon May 30 2016 Flooding along the North Platte River and main branch of the Platte River will continue until further notice. Water levels are expected to remain fairly steady over the next few days resulting in moderate flooding to continue along the North Platte River at North Platte and Lewellen. Minor flooding will also continue at Lisco along the North Platte River and Brady along the main branch of the Platte River. Although the South Platte river is not anticipated to flood at this time, water levels will remain elevated at both Roscoe and North Platte. && .LBF Watches/Warnings/Advisories... None. && SHORT TERM...Kulik LONG TERM...CDC AVIATION...Kulik HYDROLOGY...Kulik
Hazardous weather outlook, May 30, 3:36 AM MDT, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 436 AM CDT MON MAY 30 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-311030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 436 AM CDT MON MAY 30 2016 /336 AM MDT MON MAY 30 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT WILL APPROACH WESTERN AND NORTH CENTRAL NEBRASKA LATE THIS AFTERNOON AND INTO THE EVENING HOURS. AS THE FRONT PUSHES EAST OF THE NEBRASKA PANHANDLE...IT WILL ENCOUNTER INCREASED LOW LEVEL MOISTURE LEADING TO THE DEVELOPMENT OF THUNDERSTORMS. SEVERE STORMS WILL BE POSSIBLE ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN SEVERE THREATS. IN ADDITION...HEAVY RAIN AND FREQUENT LIGHTNING WILL BE THREATS AS WELL...ESPECIALLY THOSE WITH OUTDOOR INTERESTS. MINOR TO MODERATE FLOODING WILL CONTINUE ALONG THE NORTH PLATTE RIVER AND MAIN STEM PLATTE RIVER THROUGH TONIGHT. ELEVATED RIVER LEVELS WILL CONTINUE ALONG THE SOUTH PLATTE RIVER FROM ROSCOE TO NORTH PLATTE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE ON TUESDAY ACROSS PORTIONS OF CENTRAL AND NORTH CENTRAL NEBRASKA. AT THIS TIME...THE THREAT FOR SEVERE STORMS IS LOW. WATER RELEASES FROM RESERVOIRS IN WYOMING AND LAKE MCCONAUGHY...WILL MAINTAIN MINOR TO MODERATE FLOODING INTO JUNE FROM LISCO TO NORTH PLATTE. THE PLATTE RIVER WILL REMAIN ELEVATED NEAR BRADY WITH MINOR FLOODING EXPECTED. THE SOUTH PLATTE RIVER WILL CONTINUE TO REMAIN ELEVATED INTO JUNE...BUT IS EXPECTED TO REMAIN BELOW FLOOD STAGE AT ROSCOE AND NORTH PLATTE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON AND TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) CLB
In the hours before
Special weather statement, May 30, 2:17 PM MDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
217 PM MDT MON MAY 30 2016
NEZ094-302100-
WESTERN CHERRY NE-
217 PM MDT MON MAY 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CHERRY COUNTY UNTIL
300 PM MDT...
AT 216 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES SOUTH OF NENZEL...OR 30 MILES WEST OF VALENTINE...MOVING
NORTHEAST AT 20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KILGORE...NENZEL...ANDERSON BRIDGE STATE WILDLIFE MANAGEMENT AREA AND
STEER CREEK CAMPGROUND.
THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 167 AND 175.
LAT...LON 4290 10090 4283 10090 4282 10086 4277 10085
4276 10089 4271 10089 4266 10114 4278 10130
4300 10102
TIME...MOT...LOC 2016Z 247DEG 16KT 4277 10114
KULIKThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 6:10 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 35 min |
| May 29, 6:26 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 34 min |
| May 29, 6:32 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Perkins | 28 min |
| May 29, 6:35 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 25 min |
| May 29, 6:47 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 28 min |
| May 29, 6:57 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 33 min |
| May 29, 6:59 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 31 min |
| May 29, 7:12 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 13 min |
| May 29, 7:29 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 31 min |
| May 29, 7:30 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Logan | 30 min |
| May 29, 7:58 PM MDT | Severe Thunderstorm Warning | LBF | Blaine | 32 min |
| May 29, 8:15 PM MDT | Special Weather Statement | LBF | Valley | 30 min |
| May 29, 9:19 PM MDT | Special Weather Statement | LBF | Garfield | 41 min |
| May 29, 9:24 PM MDT | Severe Thunderstorm Warning | LBF | Garfield, Loup | 36 min |
| May 29, 9:58 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Keya Paha, Rock | 32 min |
| May 29, 10:03 PM MDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 27 min |
| May 29, 10:08 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 17 min |
| May 29, 10:29 PM MDT | Severe Thunderstorm Warning | LBF | Boyd, Holt, Keya Paha, Rock | 31 min |
| May 29, 10:58 PM MDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 32 min |
| May 30, 2:17 PM MDT | Special Weather Statement | LBF | Cherry | 43 min |
| May 30, 2:29 PM MDT | Tornado Warning | LBF | Garden | 31 min |
| May 30, 2:58 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 32 min |
| May 30, 3:27 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 33 min |
| May 30, 3:42 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 63 min |
| May 30, 4:22 PM MDT | Special Weather Statement | LBF | Garden | 38 min |
| May 30, 4:31 PM MDT | Special Weather Statement | LBF | Keith | 29 min |
| May 30, 4:41 PM MDT | Severe Thunderstorm Warning | LBF | Grant | 34 min |
| May 30, 4:45 PM MDT | Special Weather Statement | LBF | Cherry | 60 min |
| May 30, 5:00 PM MDT | Special Weather Statement | LBF | Keith, Perkins | 30 min |
| May 30, 5:04 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha | 41 min |
| May 30, 5:17 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 28 min |
| May 30, 5:32 PM MDT | Special Weather Statement | LBF | Chase, Hayes | 43 min |
| May 30, 5:41 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 34 min |
| May 30, 5:44 PM MDT | Special Weather Statement | LBF | Cherry | 46 min |
| May 30, 5:48 PM MDT | Special Weather Statement | LBF | Keya Paha | 57 min |
| May 30, 5:54 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Frontier, Hayes, Lincoln, Perkins | 36 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.